HIV with hep C and heart attacks
Aug 18, 2013
Hi My problems are every time I got real sick then I do end up with blocked artery and have to put a stent .After I did Hep C treatment and failed I end up with 3 stents,I had upper respiratory infection twice and with it sever lung infection and end up with 4 stents.I already had 7 stents within 3 years.My cholesterol and Trig. is very low.My cardiologist told me it is inflammation.How can control the whole hepatitis C thing? my lever enzymes are within normal, I'm a little overweight and 52 years old. Thank you
Response from Dr. Taylor
I suggest talking with your doctor about new medications for hepatitis C under development. Over the next few years new medications should be available which do not involve interferon. It sounds as though ribavirin and other hepatitis C pills which may lower the red blood cell count, may present some risks to you given your heart condition. The best thing would be to have available, new hepatitis C pills to cure the infection, which would be safe for your heart. This is not the case now but may be over time.
In the meantime I would talk with your doctor about your being a little overweight and developing a safe plan to lose weight. I understand this can be very difficult to address.
Most importantly, smoking cigarretes is unsafe for your heart (and also may increase the chance of liver cancer in people with cirrhosis of the liver).
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.